Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 324, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 10, 2022, 2:34 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2022, 2:34 PM PDT (21:34 UTC)
- Expired
- Oct 10, 2022, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 82 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897
WGUS55 KVEF 102134
FFWVEF
CAC071-110045-
/O.NEW.KVEF.FF.W.0324.221010T2134Z-221011T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
234 PM PDT Mon Oct 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 545 PM PDT.
* At 234 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. MRMS indicates that up to 1.5
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of San Bernardino County including Excelsior
Mine Road and Kingston Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3571 11556 3552 11557 3541 11578 3537 11592
3551 11610 3579 11612 3579 11571
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MS2 follow-up statements
662
WGUS75 KVEF 102246
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
346 PM PDT Mon Oct 10 2022
CAC071-110045-
/O.CON.KVEF.FF.W.0324.000000T0000Z-221011T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
346 PM PDT Mon Oct 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT THIS
AFTERNOON FOR SAN BERNARDINO COUNTY...
At 346 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. MRMS estimates that between 1 and 2
inches of rain have fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of San Bernardino County including Excelsior
Mine Road and Kingston Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3571 11556 3552 11557 3541 11578 3537 11592
3551 11610 3579 11612 3579 11571
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MS982
WGUS75 KVEF 110038
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
538 PM PDT Mon Oct 10 2022
CAC071-110048-
/O.EXP.KVEF.FF.W.0324.000000T0000Z-221011T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
538 PM PDT Mon Oct 10 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT THIS AFTERNOON FOR
SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3571 11556 3552 11557 3541 11578 3537 11592
3551 11610 3579 11612 3579 11571
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 12:56 PM PDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 10, 12:56 PM PDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1256 PM PDT Mon Oct 10 2022 .SYNOPSIS...A weak low pressure system over central California will bring isolated showers and thunderstorms to the region today. This low will drift off the coast of Southern California much of the week but may bring renewed chances for rainfall by next weekend as it swings back through the Desert Southwest. && .DISCUSSION...through next weekend. Activity is unfolding about as expected thus far this afternoon, with most of the activity focused across the Spring Mountains and higher terrain of Inyo, San Bernardino, and Lincoln counties. While the storms haven't been especially strong, they are slow moving with a north to south storm motion of 10 knots or less. This has led to a few pockets of heavier rainfall, with nearly a half-inch of rain picked up near Mt Charleston along with some pea sized hail. Expect activity to continue favoring western areas through the evening, thanks to the weak closed low dropping southward through central California aiding in upward motion over the Sierra and Mojave Desert region, and to a lesser extent the southern Great Basin. Storms will tent to avoid the Las Vegas Valley, though we can't rule out some gusty outflow winds from storms that develop to the south and west of the metro area. Drier conditions are expected tomorrow as the closed low will begin to drift off the coastal waters of southern California, resulting in less upward forcing aloft across our region. Only exception may be across southwestern San Bernardino County where a few isolated showers may develop near Joshua Tree and impact the Morongo Basin. Aforementioned closed low will linger in the coastal SoCal vicinity much of the week, and some low chance but daily weak thunderstorm activity may persist across the mountains and high desert areas of western San Bernardino County. Otherwise, mostly dry conditions are expected with above normal temperatures continuing. By this weekend, the low will finally shift inland and may spread more widespread shower activity into the region Saturday night and Sunday. However, with such compact closed systems like this, there remains a large envelope of forecast possibilities. Like the NBM's current depiction with slight chances spreading into the region late Saturday with scattered, diurnally enhanced showers during the day Sunday along with cooler temperatures. Rain chances will continue to be fine tuned through the week as details become more clear. && .AVIATION...For Harry Reid...Generally light winds favoring typical diurnal patterns are expected through tomorrow afternoon. However, isolated thunderstorms forming along the spine of the Spring Mountains as well as south of the Las Vegas Valley could encourage some outflow winds from southwest or southerly directions later this afternoon. Thunderstorms are unlikely at the terminal itself, but will influence the Daggett and Beatty approach corridors. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered thunderstorms can be expected across the Sierra and western Mojave Desert impacting KBIH and KDAG through the afternoon hours. Elsewhere, generally light winds favoring diurnal trends are expected. Drier conditions are expected Tuesday with light winds continuing. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 12:56 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Oct 10, 2:23 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.